MAUDE Adverse Event Report: GYRUS ACMI, INC M3-GOLD AUTOCLAVABLE OPERATIVE TELESCOPE 12 DEG

GYRUS ACMI, INC M3-GOLD AUTOCLAVABLE OPERATIVE TELESCOPE 12 DEG
Model Number M3-12A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.The cause of the issue cannot be determined at this time.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, the device was found with sharp edge at distal tip.The issue found during an unknown event.There was no patient involvement associated on this reported event.No user injury was reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The following sections were updated: b5, d4, d9, e2, e3,g3, g6, h2, h3, h4,h6 and h10.The subject device was received and evaluated.Upon inspection of the returned device, the complaint was confirmed.The outer tube at the distal end was dented and damaged, causing loss of image.The objective cover glass was also broken.Device history records were reviewed and showed the product met all specifications upon release.Based on the device inspection result, damage that occurred to the device was most likely due to user mishandling.The device ifu (instructions for use) advises "study this manual and other labeling thoroughly for safe handling and storage.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments or allow them to be struck by other objects." (warnings, page 4).Olympus will continue to monitor complaints for this device through regular trending activities and take.
 
Event or Problem Description
Updates: further communication with the customer did not provide additional information other than confirming that there was no patient involvement when the event occurred and provided her job tile and occupation.No further details provided.

Brand Name
M3-GOLD AUTOCLAVABLE OPERATIVE TELESCOPE 12 DEG
Common Device Name
M3-GOLD AUTOCLAVABLE OPERATIVE TELESCOPE 12 DEG
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key12693737
Report Number1519132-2021-00019
Device Sequence Number1363665
Product Code FAS
UDI-Device Identifier00821925005662
UDI-Public00821925005662
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM3-12A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1